I have been prescribed effexor xr for depression. My doctors says that it willl also curb my appetite, because Iam an emotional eater and suffer major depression and have tend to eat more. I have had some mitigating factors in the last few months that have kept me majorly depressed and gained over 30 lbs. Is this true that the effexor will treat my depression as well as decrease my appetite. Has anyone else had this experience?
It is true that effexor is a good antidepressant, and since it has some stimulant aspect, may help with your appetite; but sometimes its the opposite, so you can't rely on that mechanism. Emotional eating behavior is very tough to change on your own, and depression makes it more difficult, but if you want to get some help with sorting all this out, you can go to my website or read my book about the subject...I know what you need to do, and if you are ready, its a step by step process....www.shrinkyourself.com
For myself, I was prescribed Effexor for depression-I had perhaps some improvement, but my eating got way out of control. I was binge eating as never before-whole boxes, dozens of this or that, whole cartons, buy not one, but 3 or more items-and eat them all. I ballooned up to 372 (my all time high weight). This had such a negative effect on my depression and self esteem.
So as Dr Gould mentioned-and as I found out, not everyone has the same effects from medications (be that beneficial or negative). I finally said "enough already" to my Psychiatrist-I wanted off the Effexor-but I felt dreadful when it was tapered down, and a couple of times had to increase slightly dose and then resume a bit later. That is one medication, I will not take again.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.